# SDR IXXA0100074O

- Difficulty date: November 22, 2001
- Submitted: November 26, 2001
- Operation: Air carrier
- Aircraft: N728PL
- Make and model: Doug DC-8-62
- Aircraft serial: 45918
- Aircraft time: 80,916 hours, 23,209 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Condition: Defective
- Location: Fwd Belly
- Part time: 80,916 hours, 23,209 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ENROUTE FROM KWA TO HIK, THE FLIGHT CREW SENSED AN ODOR IN THE COCKPIT AND THE AFT PASSENGER COMPARTMENT WHEN THE RIGHT RECIRCULATION FAN WAS OPERATING. THE FLIGHT CREW SECURED THE FAN AND THE ODOR SUBSIDED. THE FLIGHT CONTINUED TO HIK FOR AN UNEVENTFUL LANDING.  MAINTENANCE INSPECTED THE FAN WHICH WAS FOUND DEFECTIVE. MAINTENANCE PLACED THE FAN ON DEFERRAL. THE AIRCRAFT WAS RETURNED TO SERVICE.
